Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 12, 2005, 2:11 PM EDT for Palm Beach County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 2:11 PM EDT (18:11 UTC)
- Expired
- Aug 12, 2005, 3:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 113 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2783 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 121811 SVRMFL FLC099-121900- /O.NEW.KMFL.SV.W.0097.050812T1811Z-050812T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 211 PM EDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA * UNTIL 300 PM EDT * AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WELLINGTON...OR 11 MILES WEST OF LAKE WORTH. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... WELLINGTON BY 245 PM EDT FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2661 8038 2656 8021 2667 8020 2668 8033 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 121838 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 235 PM EDT FRI AUG 12 2005 FLC099-121900- /O.CON.KMFL.SV.W.0097.000000T0000Z-050812T1900Z/ PALM BEACH FL- 235 PM EDT FRI AUG 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM EDT FOR CENTRAL PALM BEACH COUNTY... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING WEST OF WELLINGTON HAS WEAKEN...BUT A NEW THUNDERSTORM WAS APPROACHING SEVERE LEVELS JUST NORTH OF PGA BOULEVARD OR ABOUT 12 MILES NORTHWEST OF PALM BEACH GARDENS. THIS STORM WILL REMAIN NEARLY STATIONARY. THEREFORE...THE SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 3 PM EDT FOR CENTRAL PALM BEACH COUNTY. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SEVERE WEATHER. LAT...LON 2666 8040 2664 8023 2675 8024 2680 8035 $$ BAXTER
000 WWUS52 KMFL 121900 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 257 PM EDT FRI AUG 12 2005 FLC099-121907- /O.EXP.KMFL.SV.W.0097.000000T0000Z-050812T1900Z/ PALM BEACH FL- 257 PM EDT FRI AUG 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY EXPIRES AT 300 PM EDT... THE THUNDERSTORMS OVER CENTRAL PALM BEACH COUNTY HAS HAS WEAKEN. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY HAS BEEN ALLOWED TO EXPIRE. THE STORMS CAN STILL PRODUCE GUSTY WINDS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL FOR THE NEXT HOUR OR SO. IF YOU SEE LIGHTING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED. LAT...LON 2666 8040 2664 8023 2675 8024 2680 8035 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:23 AM EDT, 10 hours 48 minutes earlier.
Area forecast discussion, Aug 12, 3:23 AM EDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 323 AM EDT FRI AUG 12 2005 .DISCUSSION...ATLANTIC RIDGE WILL BE THE DOMINANT WEATHER FEATURE THROUGH THE FORECAST PERIOD. THE RIDGE IS EXPECTED TO LIE ACROSS CENTRAL AND NORTH FLORIDA THROUGH NEXT WEEK...KEEPING SOUTH FLORIDA IN A PREVAILING EASTERLY FLOW. THIS WILL RESULT IN AFTERNOON CONVECTION BEING CONCENTRATED ACROSS INTERIOR AND GULF COASTAL SECTIONS OF THE AREA. ETA SHOWS THE RIDGE WEAKER AND ACROSS SOUTH FL THIS WEEKEND...BRINGING WINDS BACK TO LIGHT AND VARIABLE...AND THUS HIGHER EAST COAST POPS. HOWEVER...ETA SEEMS TO HAVE NOT INITIALIZED AS WELL AS THE GFS WITH THE CURRENT FLOW PATTERN...AND HPC SIDES WITH THE GFS...SO WILL I. AS SUCH...LITTLE CHANGES WILL BE MADE TO THE FORECAST THIS MORNING. && .MARINE...WINDS WILL PREVAIL OUT OF THE EAST WHILE INCREASING SLIGHTLY INTO THE MIDDLE PART OF NEXT WEEK. SEAS WILL CONTINUE LOW. LOCAL SWELL FROM IRENE...IF AT ALL...IS JUST TOO EARLY TO BE DETERMINED. AS SUCH...WILL EXCLUDE THIS FROM THE FORECAST AT THIS POINT. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 92 79 90 79 / 30 20 30 20 FORT LAUDERDALE 91 80 91 80 / 30 20 30 20 MIAMI 93 80 92 80 / 30 20 30 20 NAPLES 93 77 93 77 / 50 20 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
Hazardous weather outlook, Aug 12, 11:09 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1109 AM EDT FRI AUG 12 2005 FLZ063-066>075-130100- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1109 AM EDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SOME STRONG THUNDERSTORMS THIS AFTERNOON INTO EVENING OVER SOUTH FLORIDA... THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE EAST COAST AND NORTHERN INTERIOR AREAS OF SOUTH FLORIDA. THE THUNDERSTORMS WILL MOVE TO THE WEST THROUGH THE AFTERNOON HOURS...AS THE EAST COAST SEA BREEZE DEVELOPS AND MOVES INLAND. THE MAIN IMPACTS FROM THE THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTING STRIKES, SMALL HAIL, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INSIDE UNTIL THE STORMS HAVE PASSED. HAIL: TEMPERATURES ALOFT IS LITTLE BIT COOLER THIS MORNING OVER THE CWA DUE TO THE UPPER LEVEL LOW MOVING SLOWLY WEST THROUGH THE CENTRAL BAHAMAS. THERE IS ALSO A UPPER LEVEL JET OF 40 TO 5O KNOTS THAT WILL DEVELOP ON THE WEST SIDE OF THE LOW AND MOVE INTO SOUTH FLORIDA THIS AFTERNOON. THE COMBINATION OF THE UPPER LEVEL JET AND THE COOLER AIR ALOFT WILL ALLOW FOR SOME SMALL HAIL TO DEVELOP WITH THE STRONGEST THUNDERSTORMS OVER SOUTH FLORIDA TODAY. FLOODING: THE THUNDERSTORMS WILL BE SLOW MOVERS THIS AFTERNOON AS THE SURFACE RIDGE WILL REMAIN OVER SOUTH CENTRAL FLORIDA. THEREFORE...ANY THUNDERSTORM THAT DOES DEVELOP THIS AFTERNOON WILL ALLOW FOR 1 TO 3 INCHES OF RAINFALL THAT COULD LEAD TO LOW LYING OR FLOOD PRONE FLOODING PROBLEMS. IF YOU SEE WATER COVERING THE ROADWAY, DO NOT DRIVE YOUR VEHICLE THROUGH THE WATER. TURN AROUND DO NOT DROWN. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
In the hours before
Special weather statement, Aug 12, 1:53 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 153 PM EDT FRI AUG 12 2005 FLZ072-121900- BROWARD METROPOLITAN- 153 PM EDT FRI AUG 12 2005 ...STRONG THUNDERSTORM OVER BROWARD AND PALM BEACH COUNTY LINE... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PARKLAND...OR NEAR CORAL SPRINGS...MOVING SOUTH TO SOUTHWEST AROUND 5 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:08 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 9 min |
| Aug 12, 4:17 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.